Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 8, NWS Lake Charles, LA

March 13, 202516 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Mar 13, 2025, 1:26 PM CDT for 16 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 1:26 PM CDT (18:26 UTC)
In effect from
Mar 14, 2025, 10:00 AM CDT
Expired
Mar 14, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
353 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

620 
WWUS74 KLCH 131826
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
126 PM CDT Thu Mar 13 2025

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ515-516-615-616-141000-
/O.NEW.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Forked Island, Ville Platte, Avery
Island, Cottonport, Church Point, Iowa, Beaver, Port Arthur,
Eunice, Nederland, Bell City, Topsy, Fort Johnson, Leesville,
Breaux Bridge, Fields, Cypremort Point, Morse, Gueydan,
Stephensville, Reddell, Pineville, Franklin, Bayou Vista, Grand
Lake, Rutherford Beach, Maurice, Moss Bluff, Lawtell, Simmesport,
Sabine Pass, Alexandria, Bridge City, Iota, Abbeville, Vidor,
Hackberry, Klondike, Creole, Intracoastal City, Johnson Bayou,
Sulphur, China, De Ridder, Beaumont, New Iberia, Jennings, Rayne,
Jeanerette, Marksville, Morgan City, De Quincy, Slagle,
Pickering, Meaux, Cade, Hayes, Carlyss, Crowley, Mamou, Lake
Charles, Oakdale, Grand Chenier, Bunkie, St. Martinville, Branch,
St. Landry, Mauriceville, Patterson, Bundick Lake, Cameron,
Westlake, Lake Arthur, Berwick, Elton, Hathaway, Fenton, Burns
Point, Vinton, Kaplan, Orange, Effie, Kinder, Sea Rim State Park,
Mansura, Oretta, Welsh, Lafayette, Opelousas, and Centerville
126 PM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

* WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana and southeast Texas.

* WHEN...From 10 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Jones
2 follow-up statements
287 
WWUS74 KLCH 140228
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
928 PM CDT Thu Mar 13 2025

LAZ030>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ515-516-615-616-141300-
/O.NEW.KLCH.FG.Y.0016.250314T0400Z-250314T1300Z/
/O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/
Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-
Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper
Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Iota, New Iberia, Rutherford Beach,
Vinton, Sea Rim State Park, Kinder, St. Martinville, Patterson,
Elton, Port Arthur, Vidor, Lafayette, Beaver, Abbeville,
Opelousas, Morse, Rayne, Oakdale, Bridge City, Grand Chenier,
Grand Lake, Johnson Bayou, Mauriceville, Jennings, Sulphur,
Beaumont, Intracoastal City, Nederland, Kaplan, Fenton,
Centerville, Eunice, Burns Point, Orange, Hayes, Church Point,
Stephensville, Welsh, Cameron, Moss Bluff, De Quincy, Carlyss,
Meaux, Jeanerette, Bayou Vista, Lake Charles, Morgan City,
Gueydan, China, Crowley, Hackberry, Reddell, Iowa, Cypremort
Point, Hathaway, Maurice, Branch, Avery Island, Lake Arthur,
Forked Island, Mamou, Klondike, Berwick, Ville Platte, Lawtell,
Cade, Fields, Westlake, De Ridder, Bell City, Sabine Pass, Topsy,
Franklin, Creole, Bundick Lake, Breaux Bridge, Oretta, and St.
Landry
928 PM CDT Thu Mar 13 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile or 
  less in dense fog. For the Wind Advisory, south winds 15 to 20 mph 
  with gusts up to 35 mph expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas.

* WHEN...For the Dense Fog Advisory, until 8 AM CDT Friday. For the 
  Wind Advisory, from 10 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Low 
  visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

TXZ201-261-262-141300-
/O.NEW.KLCH.FG.Y.0016.250314T0400Z-250314T1300Z/
Hardin-Southern Jasper-Southern Newton-
Including the cities of Buna, Lumberton, Evadale, Silsbee,
Deweyville, and Gist
928 PM CDT Thu Mar 13 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CDT FRIDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Hardin, Southern Jasper, and Southern Newton Counties.

* WHEN...Until 8 AM CDT Friday.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

LAZ027>029-141300-
/O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/
Vernon-Rapides-Avoyelles-
Including the cities of Bunkie, Cottonport, Marksville,
Leesville, Effie, Mansura, Pineville, Slagle, Pickering,
Simmesport, Alexandria, and Fort Johnson
928 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

* WHAT...South winds sustained at 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Avoyelles, Rapides, and Vernon Parishes.

* WHEN...From 10 AM to 7 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MC
707 
WWUS74 KLCH 141123
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
623 AM CDT Fri Mar 14 2025

LAZ030>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ515-516-615-616-150000-
/O.CAN.KLCH.FG.Y.0016.000000T0000Z-250314T1300Z/
/O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/
Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin-
Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper
Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper
Jefferson-Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Lawtell, Ville Platte, Bell City, Morgan
City, Cade, Vinton, Fenton, Nederland, Jeanerette, Oakdale,
Cameron, Eunice, Rutherford Beach, Church Point, Lafayette,
Intracoastal City, Grand Chenier, Hathaway, Centerville,
Klondike, Sulphur, Creole, Port Arthur, St. Martinville,
Hackberry, Morse, Mauriceville, Branch, Patterson, Welsh, Johnson
Bayou, De Ridder, Lake Arthur, Kinder, Franklin, Oretta, Breaux
Bridge, St. Landry, Beaumont, Vidor, Forked Island, Avery Island,
Moss Bluff, Bundick Lake, New Iberia, Sea Rim State Park, Rayne,
Crowley, Abbeville, Burns Point, De Quincy, Mamou, Meaux, Topsy,
Maurice, Jennings, Iowa, Elton, Sabine Pass, Stephensville,
China, Carlyss, Lake Charles, Gueydan, Bridge City, Berwick,
Westlake, Orange, Reddell, Opelousas, Kaplan, Cypremort Point,
Iota, Grand Lake, Hayes, Bayou Vista, Beaver, and Fields
623 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TXZ201-261-262-141230-
/O.CAN.KLCH.FG.Y.0016.000000T0000Z-250314T1300Z/
Hardin-Southern Jasper-Southern Newton-
Including the cities of Deweyville, Lumberton, Silsbee, Evadale,
Gist, and Buna
623 AM CDT Fri Mar 14 2025

...DENSE FOG ADVISORY IS CANCELLED...

The threat has ended.

$$

LAZ027>029-150000-
/O.CON.KLCH.WI.Y.0008.250314T1500Z-250315T0000Z/
Vernon-Rapides-Avoyelles-
Including the cities of Pineville, Cottonport, Leesville, Bunkie,
Slagle, Pickering, Effie, Marksville, Fort Johnson, Alexandria,
Simmesport, and Mansura
623 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph expected.

* WHERE...Avoyelles, Rapides, and Vernon Parishes.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Stigger/87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 12:34 PM CDT, 52 minutes earlier. Its key messages:

  • Dry but very warm conditions can be expected today and tonight.
  • A disturbance moving out of southern California Friday will produce strong, gusty winds Friday and a Marginal Risk of severe thunderstorms.
  • Additional thunderstorms, some potentially severe, will develop into Saturday morning ahead of a cold front.
Area forecast discussion, Mar 13, 12:34 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1234 PM CDT Thu Mar 13 2025

...New AVIATION...

.KEY MESSAGES...

- Dry but very warm conditions can be expected today and tonight.

- A disturbance moving out of southern California Friday will
  produce strong, gusty winds Friday and a Marginal Risk of severe
  thunderstorms.

- Additional thunderstorms, some potentially severe, will develop
  into Saturday morning ahead of a cold front.

&&

.SHORT TERM...
(Today through Saturday night)
Issued at 400 AM CDT Thu Mar 13 2025

Water vapor imagery shows a significant shortwave crossing the
region at this time, with deep troffing noted approaching the West
Coast. Early morning sfc analysis shows an area of low pressure
associated with the passing storm system centered over cntl/ern OK
with a trailing decaying frontal boundary extending sswwd from it
over cntl TX. Meanwhile high pressure centered over the FL
peninsula and ridging wwd is maintaining a light onshore low-
level flow across the region. Convection associated with the
passing system has now departed the forecast area per local 88Ds. Sfc
obs/satellite imagery indicate skies have largely cleared although
a patch of low cloud cover is gradually spreading ewd into the
area.

Today continues to look dry as the area falls under the influence
of a quick shot of ridging between mid/upper-level systems. Once
again, the main story of the day appears to be the very warm
temperatures on tap with highs across all but Acadiana expected
to hit the mid 80s, some 10 to 15 degrees above mid-March normals.
Then tonight, fog appears to be the primary concern as a marine
fog layer is expected to develop, then spread inland, most likely
to the I-10 corridor. Latest probabilities indicate that dense
fog will be quite possible.

Rain chances return to the forecast for Friday when the next
significant Pacific storm system approaches the region. Forecast
soundings show moisture remains somewhat lacking, especially in
the middle/upper-levels where onshore flow is minimal. However the
soundings do show excellent CAPE values and lapse rates along
with good instabilities. As of this morning, the LA portion of the
CWA is within the SPC Marginal Risk area. Some of the convection
could linger into Friday night, mainly over the upper Atchafalaya
Basin. In addition, we should see fairly breezy conditions during
the late morning and afternoon as a strong area of low pressure
moves into the Plains states, tightening the gradient over the wrn
Gulf Coast.

Saturday continues to look like another pretty active day across
the area as another in our series of shortwaves swings across the
region. Forecast soundings indicate the best moisture yet with
mean RH values progged to max out around 70 percent while PWAT
values climb to around 1.5 inches (which exceeds the 90th
percentile per SPC climo). The highest rain chances are being carried
over the Atchafalaya Basin/ern zones where moisture is progged to
be best. Similar to Friday, forecast soundings show very good
instability/CAPE/shear/lapse rates...thus the ern 1/2 of the
forecast area is now under an Enhanced Risk for severe weather for
Saturday, tapering back to a Marginal Risk for our TX counties.
In addition to the severe threat, a Marginal Risk for excessive
rainfall just clips our nern zones for Saturday. The precip moves
out by early afternoon with the passage of an associated sfc cold
front.

25

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 400 AM CDT Thu Mar 13 2025

The bulk of the long term continues to look dry as riding develops
behind the departing storm system, while sfc high pressure
initially builds over the region before moving ewd and out of the
area. Cooler weather is in the forecast initially as lows drop
back into the 40s for Sunday morning and the early part of next
week.

Small rain chances return for the very end of the forecast period
as lift ahead of another shortwave moving out of the Rockies
encroaches the area, although moisture looks minimal at this time.

25

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Thu Mar 13 2025

MVFR ceilings are gradually eroding at this hour at LCH LFT and
ARA. Expect conditions to improve to VFR at these sites over the
next couple of hours. Ongoing VFR conditions at BPT and AEX will
continue through the early evening. Steady southerly winds over
the relatively cooler coastal waters will produce another round of
marine fog overnight that will push inland around midnight tonight
into early Friday morning. Visibilities at the coastal terminals
are likely to fluctuate significantly over short periods as fog
blows into and out of the terminals. Any fog that develops should
dissipate by 14Z. A deepening area of low pressure east of the
Rockies will tighten the pressure gradient across the region
Friday increasing southerly winds through the day. Gusts to 25+
knots are expected.

Jones

&&

.MARINE...
Issued at 400 AM CDT Thu Mar 13 2025

As we remain in a similar synoptic pattern, marine fog will
continue to be something of an issue on primarily the near shore
waters and inland lakes/bays for the next few nights until the
cold frontal passage over the weekend. Otherwise light to moderate
onshore flow will linger into the weekend, although currently no
headlines are expected.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  60  80  62  78 /   0  40  20  50
LCH  63  76  65  77 /   0  30  10  40
LFT  64  80  67  81 /   0  20  20  60
BPT  63  80  62  81 /   0  20  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...25
LONG TERM....25
AVIATION...66

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 10:07 PM CDTSpecial Weather StatementLCHVernon23 min
Mar 12, 10:23 PM CDTSpecial Weather StatementLCHVernon37 min
Mar 12, 10:25 PM CDTSpecial Weather StatementLCHVernon35 min
Mar 12, 10:57 PM CDTSpecial Weather StatementLCHRapides33 min
Mar 12, 10:58 PM CDTSpecial Weather StatementLCHRapides32 min
Mar 13, 6:22 PM CDTMarine Dense Fog AdvisoryLCH16 hr
Mar 12, 8:37 PM CDTSpecial Weather StatementLCHTyler53 min
Mar 12, 9:21 PM CDTSpecial Weather StatementLCHJasper, Tyler24 min
Mar 12, 9:49 PM CDTSpecial Weather StatementLCHJasper, Newton, Tyler41 min

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.